View Full Version : New here-tried vyvance-no luck-today first day on concerta


Emmesmom
10-27-09, 10:06 PM
Hi,
I have a 7 year old daughter. We tried vyvance a few months ago and only lasted two days. She didn't eat or sleep for two days and had a horrible headache. Still having difficulty so today was first day on concerta-18mg. She is a bit wound but also takes a low dose of risperdal at night for oppositional-anger issues (she is my foster daughter and has many issues with her bio family-poor kid.) So no problem getting to sleep tonight-we got through two books, but I'm fearing tomorrow she will just be more wound up like the vyvance. I hear that you should see an improvement in a day, but I'm wondering if maybe it might take a few days? Is it possible she might be wound up for a few days till she settles in?? Thanks for your help.

trishcan
10-27-09, 10:27 PM
In my experience and that of many people I have known, side effects like loss of appetite and sleeplessness are almost universal when beginning any stimulant medication. In almost all cases, these persist for a few days, then begin to become less severe over the following weeks.

Usually it's not a big concern to experience these sorts of effects, unless they persist for an extended period of time or you/your child simply can't tolerate them.

MGDAD
10-28-09, 02:26 PM
There are a lot of postings lately from people describing symptoms from having too high of a dose of a stimulant. Sometimes those symptoms go away, but you can also just start off slower with smaller doses.

You cant break open a Concerta pill to reduct the dose, but with Vyvanse you can. You can just get a 20mg capsule empty out the powder and split it in half. The put in in some fruit juice. Try that dose for a while, then up it to 15 or twenty. That will give the body some time to get used to the med without shocking it.

Another way is to get your doctor to prescribe a small short acting dose. Say 5mg, then cut that pill in half. It will only last three hours, but it is a good way to see how the med works without subjecting your child to a day of hell.

Of course work this all out with your doctor.

Good luck.

Vickie
10-28-09, 06:42 PM
If she got to sleep on the first day, I would not expect it to be worse the next. If anything, some of the side effects ease as the body gets used to the med. Both of my kids have done well on concerta with little in the way of side effects. Everyone is different and you need to find the best med and dosage for your daughter's needs.